Alert archive / Nebraska / Flash Flood Watches in 2011

Flash Flood Watch 6, NWS Cheyenne, WY

July 12, 2011Laramie County, Wyoming; Cheyenne County, Kimball County, Nebraska

NWS Cheyenne, WY issued this flash flood watch at Jul 12, 2011, 12:07 PM MDT for Laramie County, Wyoming; Cheyenne County, Kimball County, Nebraska. It took effect at Jul 12, 2011, 4:00 PM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 12:07 PM MDT (18:07 UTC)
In effect from
Jul 12, 2011, 4:00 PM MDT
Expired
Jul 13, 2011, 6:00 AM MDT
In force
14 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Cheyenne County, NE, Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WGUS65 KCYS 121807
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1207 PM MDT TUE JUL 12 2011

...HEAVY RAINFALL POSSIBLE LATE THIS AFTERNOON THROUGH WEDNESDAY
MORNING...

.AN UPPER LEVEL SHORTWAVE WILL COMBINE WITH STRENGTHENING UPSLOPE
FLOW AT THE SURFACE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THESE STORMS WILL MOVE
SLOWLY TO THE EAST AT FIRST...THEN PICK UP SPEED AND MOVE OUT OF
THE AREA BY EARLY WEDNESDAY MORNING. ABUNDANT MID AND UPPER LEVEL
MONSOONAL MOISTURE WILL COMBINE WITH INCREASING SURFACE MOISTURE
TO ENHANCE THE RAINFALL OUTPUT OF SOME OF THE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS. THIS RAINFALL WILL OCCUR OVER ALREADY WET SOILS TO
INCREASE POTENTIAL FOR RUNOFF AND FLASH FLOODING.

NEZ054-055-WYZ118-119-130800-
/O.NEW.KCYS.FF.A.0006.110712T2200Z-110713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
1207 PM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM MDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND 
  SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN 
  NEBRASKA...CHEYENNE AND KIMBALL. IN SOUTHEAST WYOMING... 
  CENTRAL LARAMIE COUNTY AND EAST LARAMIE COUNTY. 

* FROM 4 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT.

* SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THIS
  AFTERNOON AND THROUGH TONIGHT. DUE TO COPIOUS AMOUNTS OF
  MOISTURE IN THE ATMOSPHERE AND SLOW MOVEMENT OF THESE
  THUNDERSTORMS...SEVERAL INCHES OF RAIN COULD FALL QUICKLY ON
  ALREADY WET SOILS. THIS WILL INCREASE THE POTENTIAL OF FLASH
  FLOODING ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RJM
2 follow-up statements
032 
WGUS65 KCYS 130711
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
111 AM MDT WED JUL 13 2011

...HEAVY RAINFALL THROUGH THIS MORNING...

.AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH STRENGTHENING
UPSLOPE FLOW AT THE SURFACE TO PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ABUNDANT MID AND UPPER
LEVEL MONSOONAL MOISTURE WILL COMBINE WITH INCREASING SURFACE
MOISTURE TO ENHANCE THE RAINFALL OUTPUT OF SOME OF THE STORMS.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED...WITH 
LOCALLY HIGHER AMOUNTS. THIS RAINFALL WILL OCCUR OVER ALREADY WET
SOILS TO INCREASE POTENTIAL FOR RUNOFF AND FLASH FLOODING.

NEZ054-055-WYZ118-119-131200-
/O.CON.KCYS.FF.A.0006.000000T0000Z-110713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
111 AM MDT WED JUL 13 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING 
  THE FOLLOWING AREAS...IN WESTERN NEBRASKA...CHEYENNE AND 
  KIMBALL. IN SOUTHEAST WYOMING...CENTRAL LARAMIE COUNTY AND 
  EAST LARAMIE COUNTY. 

* UNTIL 6 AM MDT EARLY THIS MORNING

* SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THROUGH
  TONIGHT. DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE
  AND SLOW MOVEMENT OF THESE THUNDERSTORMS...SEVERAL INCHES OF
  RAIN COULD FALL QUICKLY ON ALREADY WET SOILS. THIS WILL INCREASE
  THE POTENTIAL OF FLASH FLOODING ACROSS THE AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
588 
WGUS65 KCYS 131138
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
538 AM MDT WED JUL 13 2011


NEZ054-055-WYZ118-119-131245-
/O.EXP.KCYS.FF.A.0006.000000T0000Z-110713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
538 AM MDT WED JUL 13 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND
SOUTHEAST WYOMING WILL EXPIRE AT 6 AM MDT THIS MORNING. 

THE THREAT OF VERY HEAVY RAINFALL HAS ENDED ACROSS THE AREA AS
THE POTENT UPPER LEVEL DISTURBANCE RESPONSIBLE FOR FLASH FLOODING
AND 1 TO 3 INCHES OF RAIN LATE LAST NIGHT AND EARLY THIS MORNING
HAS PUSHED EAST OF THE AREA.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON...BUT RAINFALL AMOUNTS ARE EXPECTED TO BE MUCH LOWER 
COMPARED TO YESTERDAY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 4:18 AM MDT, 7 hours 49 minutes earlier.

Area forecast discussion, Jul 12, 4:18 AM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
418 AM MDT TUE JUL 12 2011

.SHORT TERM...TODAY THROUGH THURSDAY...PRIMARY CONCERN TODAY WILL
BE THE POTENTIAL FOR SEVERE THUNDERSTORMS AND WIDESPREAD HEAVY
RAINFALL ALONG AND EAST OF THE LARAMIE RANGE THROUGH LATE THIS
EVENING. MODELS SHOW A POTENT UPPER LEVEL DISTURBANCE...CURRENTLY
OVER UTAH...MOVING NORTH AND EVENTUALLY EASTWARD TODAY OVER
WYOMING. WITH DEEP SUBTROPICAL MOISTURE ALREADY PRESENT OVER THE
AREA AND AMPLE INSTABILITY...BELIEVE WIDESPREAD SHOWERS AND
TSTORMS WILL QUICKLY DEVELOP OVER THE MOUNTAINS BY LATE THIS
MORNING AND THEN SPREAD EASTWARD INTO THE HIGH PLAINS OF WYOMING
BY THE AFTERNOON. EXPECT MOST OF THE ACTIVITY TO REMAIN WEST OF
NEBRASKA UNTIL THIS EVENING DUE TO LLVL STRATUS THAT HAS DEVELOPED
OVER THE AREA LAST NIGHT. BELIEVE THIS WILL TAKE MOST OF THE DAY
TO MIX BASED ON SOUNDINGS AND MOS GUIDANCE. A FEW SEVERE TSTORMS
ARE EXPECTED THROUGH LATE THIS EVENING EAST OF A LINE FROM DOUGLAS
TO LARAMIE WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAINFALL THE PRIMARY THREATS. THERE IS
SOME THREAT OF LARGE HAIL...BUT SOUNDINGS SHOW AN ELEVATED WET
BULB ZERO HEIGHT ABOVE 16K FEET MSL AND NEARLY SATURATED
CONDITIONS ALL THE WAY UP TO THE TROPOPAUSE. WIDESPREAD SHOWERS
AND TSTORMS OVER WYOMING ARE EXPECTED TO PUSH INTO NEBRASKA THIS
EVENING WITH RAINFALL AND TSTORMS POSSIBLE WELL INTO TONIGHT. FLASH
FLOODING IS ALSO A CONCERN TODAY AND TONIGHT WITH PW/S OVER 1.50
INCHES THIS AFTERNOON...BUT NOT CONFIDENT ENOUGH WITH THE AREAL
EXTENT AND RAINFALL AMOUNTS TO ISSUE A FLASH FLOOD WATCH AT THIS
TIME. RAIN WILL BECOME LESS INTENSE BUT STEADY OVER THE HIGH
PLAINS LATE TONIGHT AND INTO WEDNESDAY MORNING AS THE DISTURBANCE
ALOFT PUSHES EASTWARD INTO CNTRL NEBRASKA. KEPT POP ABOVE 60
PERCENT ACROSS MOST OF THE FORECAST AREA AND ADDED FOG FURTHER
WEST ALONG THE LARAMIE RANGE. HIGH TEMPS WILL BE TRICKY TODAY WITH
A RELATIVELY LOW CONVECTIVE TEMP ALONG WITH PERSISTENT LLVL
STRATUS ACROSS WESTERN NEBRASKA. GENERALLY EXPECT HIGHS IN THE
MIDDLE 70S TO LOW 80S ACROSS THE AREA.

FOR WEDNESDAY AND THURSDAY...MODELS SHOW THE RIDGE AXIS ALOFT
BUILDING NORTHWARD WITH SOME ANTICYCLONIC FLOW OVER THE REGION AS
THE MAIN UPPER LEVEL HIGH PRESSURE CENTER DRIFTS WESTWARD ACROSS
TEXAS. ALTHOUGH SHOWERS AND TSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN DURING THE DAY...BELIEVE THE COVERAGE AND INTENSITY WILL NOT
BE AS GREAT COMPARED TO TUESDAY AS SOME DRIER AIR ALOFT MOVES INTO
CENTRAL WYOMING. THIS TREND WILL CONTINUE ON THURSDAY...BUT CAN
NOT RULE OUT WIDELY SCATTERED SHOWERS AND TSTORMS EAST OF THE
LARAMIE RANGE THURSDAY AFTERNOON AS ANOTHER WEAK DISTURBANCE ALOFT
PUSHES NORTHWARD WEST OF THE MAIN UPPER LEVEL HIGH. THE UPPER
LEVEL HIGH PRESSURE WILL THEN START TO BUILD NORTHWARD BY THE END
OF THE WEEK...RESULTING IN WARMER TEMPS. EXPECT TEMPERATURES TO
WARM INTO THE 80S TO LOW 90S BY THURSDAY AFTERNOON.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
00Z MEDIUM RANGE DETERMINISTIC MODELS AND ENSEMBLE OUTPUT ARE VERY
CONSISTENT WITH THE PATTERN PROGRESSION THRU THE PERIOD. THE UPPER
HIGH WILL GRADUALLY SHIFT NORTH FROM THE SOUTHERN PLAINS FRIDAY
TOWARDS THE MIDWEST/CENTRAL PLAINS THROUGH EARLY NEXT WEEK. THE CWA
WILL REMAIN IN SW FLOW ALOFT BETWEEN THIS CENTRAL CONUS UPPER HIGH
AND THE ERN PACIFIC/WEST COAST TROUGH. THIS PATTERN WILL KEEP THE
MONSOONAL PLUME ANCHORED INTO THE INTERMOUNTAIN WEST AND OVER THE
AREA. THE SFC REFLECTION OF THE UPSTREAM TROUGH WILL KEEP A LEE-SIDE
PRESSURE TROUGH AND RESULTANT BL RETURN FLOW IN PLACE THRU THE
PERIOD. SO EXPECT AFTERNOON/EARLY EVENING THUNDERSTORM CHANCES TO
PERSIST ACROSS MUCH OF THE CWA ON FRIDAY...AND SLOWLY RETRACT
WESTWARD INTO THE WYOMING PORTION OF THE CWA THROUGH EARLY NEXT WEEK
AS MID-LEVEL TEMPERATURES WARM OVR THE NEBRASKA PANHANDLE. AFTERNOON
HIGH TEMPERATURES WILL BE ABOVE AVERAGE...AS 700MB TEMPERATURES
HOVER BETWEEN 16 AND 18C. THIS WILL YIELD AFTERNOON TEMPERATURES
CLIMBING WELL INTO THE 90S EAST OF THE LARAMIE RANGE OVR THE WEEKEND
AND INTO EARLY NEXT WEEK. COULD ALSO SEE SOME TRIPLE DIGIT HEAT IN
PORTIONS OF THE PANHANDLE THROUGH THE WEEKEND.
&&

.AVIATION...12Z TAF ISSUANCE...
MAIN CONCERN FOR THIS ISSUANCE WILL REVOLVE AROUND LOW STRATUS/FOG
AS WELL AS THE THUNDERSTORM TIMING THIS AFTERNOON. TERMINALS EAST OF
THE LARAMIE RANGE WILL START OUT WITH IFR/MVFR CIGS/VSBYS IN LOW
CLOUDS AND FOG THIS MORNING. EXPECT THESE CONDITIONS TO IMPROVE AT
KCYS THROUGH THE MORNING...HOWEVER EXPECT THESE POOR CONDITIONS TO
HANG ON AT WRN NEBRASKA PANHANDLE TERMINALS THROUGH MUCH OF THE DAY.
TIMING AND EXTENT OF FOG/LOW STRATUS DISSIPATION WILL BE CRITICAL
FOR PRECISELY WHEN AND WHERE THUNDERSTORMS DEVELOP. WOULD EXPECT
THEM TO DEVELOP BY AROUND NOON AND BECOME MORE WIDESPREAD DURING THE
AFTERNOON HOURS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN...HAIL AND STRONG WINDS. SHOWERS AND THUNDERSTORMS
WILL LINGER ACROSS THE PANHANDLE INTO THE OVERNIGHT HOURS AS
WELL...WITH ADDITIONAL LOW CLOUD AND FOG DEVELOPMENT ANTICIPATED
LATER TONIGHT.
&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE WEEK DUE TO
RECENT HEAVY RAINS AND ADDITIONAL WIDESPREAD WETTING RAINFALL
EXPECTED TODAY. SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA
THROUGH THE MIDDLE OF THE WEEK WITH HUMIDITIES TRENDING LOWER WEST
OF THE LARAMIE RANGE LATER IN THE WEEK AS SOME DRIER AIR ATTEMPTS
TO PUSH NORTHWARD OUT OF THE SOUTHWESTERN UNITED STATES. WIDELY
SCATTERED SHOWERS AND TSTORMS WILL CONTINUE EAST OF THE LARAMIE
RANGE THROUGH EARLY NEXT WEEK.
&&

.HYDROLOGY...FLOOD WARNING REMAIN IN EFFECT FOR THE UPPER NORTH
PLATTE AT SARATOGA THROUGH TUESDAY AFTERNOON. THE LARAMIE RIVER
AT LARAMIE HAS FALLEN BELOW FLOOD STAGE EARLY THIS MORNING SO WILL
LET THE WARNING EXPIRE ON TIME. RIVERS AND STREAMS ACROSS THE AREA
WILL CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND. ALTHOUGH
SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA...TSTORM ACTIVITY
WILL BE LESS WIDESPREAD AFTER THURSDAY. BRIEF RISES IN AREA RIVERS
ARE POSSIBLE TUESDAY AND WEDNESDAY DUE TO LOCALLY HEAVY RAINFALL.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jul 12, 5:59 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
559 AM MDT TUE JUL 12 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
131200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
559 AM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL REDUCE VISIBILITIES TO AS LOW AS 1 MILE THROUGH
MID-MORNING TODAY ACROSS AREAS EAST OF THE LARAMIE RANGE. AFTER THE
FOG LIFTS LATE THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS
WILL BECOME WIDESPREAD BY AFTERNOON. A FEW OF THESE THUNDERSTORMS
MAY BECOME SEVERE CONTAINING HAIL AND DAMAGING WINDS.
ADDITIONALLY...VERY HEAVY RAINFALL WILL LIKELY ACCOMPANY THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-131200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
559 AM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY THIS
AFTERNOON. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL
HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. THUNDERSTORM
ACTIVITY WILL PUSH EAST DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 12, 6:49 AM MDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 AM MDT TUE JUL 12 2011

NEZ054-121500-
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
649 AM MDT TUE JUL 12 2011

...AREAS OF FOG TO CONTINUE ACROSS KIMBALL COUNTY THROUGH 9 AM...

AN AREA OF FOG HAS SETTLED IN ACROSS MUCH OF KIMBALL COUNTY THIS
MORNING...REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE AT
TIMES. MOTORISTS TRAVELLING KIMBALL COUNTY ROADWAYS SHOULD ALLOW
PLENTY OF EXTRA TIME TO REACH THEIR DESTINATION AND USE LOW BEAM
HEADLIGHTS.

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:27 PM MDTSevere Thunderstorm WarningCYSLaramie63 min
Jul 12, 5:36 PM MDTFlash Flood WarningCYSAlbany, Goshen, Laramie, Platte3 hr
Jul 12, 5:53 PM MDTSevere Thunderstorm WarningCYSLaramie67 min

Nearby

Flash Flood Watches in Nebraska, 2011Flash Flood Watches in Wyoming, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.